Alert archive / Wisconsin / Small Craft Advisories in 2011
Small Craft Advisory 16, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Feb 15, 2011, 4:22 AM CST. It took effect at Feb 15, 2011, 9:00 AM CST. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Feb 15, 2011, 4:22 AM CST (10:22 UTC)
- In effect from
- Feb 15, 2011, 9:00 AM CST
- Expired
- Feb 16, 2011, 4:11 AM CST
- In force
- 19 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted, in the capitals the NWS used until 2016.
776 WHUS73 KGRB 151022 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 422 AM CST TUE FEB 15 2011 ...INCREASING SOUTH WINDS AND WAVES EXPECTED TODAY... .SOUTH WINDS WILL INCREASE TO 20 TO 25 KNOTS TODAY INTO TONIGHT... WITH A FEW GUSTS TO NEAR GALE FORCE EXPECTED. THE PERSISTENT SOUTH WINDS WILL CAUSE WAVES TO BUILD TO 4 TO 7 FEET ON LAKE MICHIGAN. LMZ541>543-151830- /O.NEW.KGRB.SC.Y.0016.110215T1500Z-110216T1500Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 422 AM CST TUE FEB 15 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 9 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 9 AM CST WEDNESDAY. * WINDS WILL INCREASE TO 20 TO 25 KNOTS TODAY...WITH GUSTS TO 30 TO 35 KNOTS EXPECTED THIS AFTERNOON AND EVENING. THE WINDS WILL GRADUALLY SUBSIDE OVERNIGHT. * WAVES WILL BUILD TO 4 TO 7 FEET THIS AFTERNOON AND EVENING... THEN GRADUALLY DECREASE LATE TONIGHT INTO WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ KIECKBUSCH
4 follow-up statements
913 WHUS73 KGRB 151619 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1019 AM CST TUE FEB 15 2011 ...INCREASING SOUTH WINDS AND BUILDING WAVES EXPECTED THROUGH LATE TONIGHT... .SOUTH WINDS WILL INCREASE TO 20 TO 25 KNOTS... WITH A FEW GUSTS TO NEAR GALE FORCE EXPECTED. THE PERSISTENT SOUTH WINDS WILL CAUSE WAVES TO BUILD TO 5 TO 8 FEET ON LAKE MICHIGAN BY WEDNESDAY MORNING. LMZ541>543-160030- /O.CON.KGRB.SC.Y.0016.000000T0000Z-110216T1500Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 1019 AM CST TUE FEB 15 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST WEDNESDAY. * WINDS WILL INCREASE TO 20 TO 25 KNOTS TODAY...WITH GUSTS TO 30 TO 35 KNOTS EXPECTED THIS AFTERNOON AND EVENING. THE WINDS WILL GRADUALLY SUBSIDE OVERNIGHT. * WAVES WILL BUILD TO 5 TO 8 FEET BY LATE TONIGHT...THEN GRADUALLY DECREASE BY WEDNESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
286 WHUS73 KGRB 152136 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 336 PM CST TUE FEB 15 2011 ...STRONG SOUTH WINDS AND HIGH WAVES SHOULD CONTINUE THROUGH TONIGHT... LMZ541>543-160600- /O.CON.KGRB.SC.Y.0016.000000T0000Z-110216T1500Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 336 PM CST TUE FEB 15 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST WEDNESDAY. * SOUTH WINDS UP TO 30 KNOTS WILL CONTINUE THROUGH THIS EVENING... THEN BECOME SOUTHWEST AND DECREASE TO 15 TO 25 KNOTS AFTER MIDNIGHT. * WAVES WILL CONTINUE AT 5 TO 8 FEET THIS EVENING...THEN SUBSIDE BACK TO 4 TO 6 FEET AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
184 WHUS73 KGRB 160328 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 928 PM CST TUE FEB 15 2011 ...STRONG SOUTHWEST WINDS AND HIGH WAVES SHOULD CONTINUE THROUGH TONIGHT INTO WEDNESDAY MORNING... LMZ541>543-161200- /O.CON.KGRB.SC.Y.0016.000000T0000Z-110216T1500Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 928 PM CST TUE FEB 15 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST WEDNESDAY. * SOUTHWEST WINDS OF 15 TO 25 KNOTS...WITH GUSTS TO 30 KNOTS... WILL CONTINUE OVERNIGHT THROUGH DAYBREAK ON WEDNESDAY...AND THEN SHOULD DIMINISH TOWARDS NOON. * WAVES WILL BE 4 TO 6 FEET OVERNIGHT INTO WEDNESDAY MORNING...AND THEN SHOULD BEGIN TO SUBSIDE DURING THE LATE MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
552 WHUS73 KGRB 161011 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 411 AM CST WED FEB 16 2011 LMZ541>543-161115- /O.CAN.KGRB.SC.Y.0016.000000T0000Z-110216T1500Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 411 AM CST WED FEB 16 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE SMALL CRAFT ADVISORY. SOUTHWEST WINDS HAVE DECREASED TO 10 TO 15 KNOTS ON LAKE MICHIGAN. WAVES WILL BE NEAR 4 FEET TOWARD OPEN WATER EARLY THIS MORNING... BUT SHOULD SUBSIDE AS THE DAY WEARS ON. $$ TSK
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Feb 15, 4:03 AM CST, 19 minutes earlier.
Area forecast discussion, Feb 15, 4:03 AM CST, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 403 AM CST TUE FEB 15 2011 .SHORT TERM...TODAY THROUGH WEDNESDAY...SKY COVER AND MILD TEMPS WILL BE THE MAIN FCST CONCERNS...ALONG WITH A MINOR THREAT OF FREEZING DRIZZLE TONIGHT. WITH A LARGE SFC HIGH SHIFTING INTO THE EASTERN U.S. AND A TROF OF LOW PRESSURE MOVING INTO THE NORTHERN PLAINS...SOUTH FLOW WAS SET UP FROM THE GULF OF MEXICO NORTHWARD TO WISCONSIN. AREAS OF LOW CLOUDS WERE SITUATED NORTH AND WEST OF GRB CWA...WITH SOME PATCHY STRATUS NOTED ON SATELLITE AND OBSERVATIONS NEAR THE LAKE MICHIGAN SHORELINE. LOW CLOUDS WERE ALSO DEVELOPING RAPIDLY OVER TEXAS AND THE SOUTHERN PLAINS...IN RESPONSE TO A SURGE OF GULF MOISTURE. EXPECT PARTLY SUNNY SKIES THIS MORNING...WITH MAINLY MID/HIGH LEVEL CLOUDS...ALTHOUGH WILL NEED TO MONITOR THE DEVELOPMENT OF THE STRATUS NEAR THE LAKE. MODELS AGREE THAT LOW-LEVEL MOISTURE WILL INCREASE RAPIDLY LATE IN THE DAY AS THE LOW-LEVEL JET INCREASES TO 40-50 KTS. WILL MENTION INCREASING CLOUDS DURING THE AFTERNOON. MIXING THROUGH 925-900 MB SUPPORT HIGHS IN THE UPPER 30S TO LOWER 40S...CLOSE TO THE TOP-PERFORMING ECMWFBC GUIDANCE. HAVE CONTINUED THE CHANCE OF DRIZZLE FOR THIS EVENING...BUT TRIMMED BACK THE MENTION OF FREEZING DRIZZLE TO JUST NC/FAR NE WI...WHERE 1000-850 MB THICKNESS VALUES ARE EXPECTED TO BE NEAR CRITICAL VALUES. THE DRIZZLE IS EXPECTED TO END FROM WEST TO EAST DURING THE LATE EVENING AND EARLY MORNING HOURS AS THE MOISTURE QUICKLY SHALLOWS OUT. ALTHOUGH SOME LOW CLOUDS AND FOG WILL LIKELY LINGER OVERNIGHT...PARTIAL CLEARING IS ANTICIPATED. STAYED CLOSE TO CONSALL GUIDANCE FOR MIN TEMPS. ON WEDNESDAY...LOW-LEVEL WINDS WILL TURN SW-W...WHICH SHOULD HELP TO SCOUR OUT ANY REMAINING LOW CLOUDS DURING THE MORNING. MODELS APPEAR TO HOLD ONTO TOO MUCH LOW-LEVEL MOISTURE BENEATH THE STRONG INVERSION. CAN'T COMPLETELY RULE OUT THIS POSSIBILITY DUE TO THE STRENGTH OF THE INVERSION AND MOISTURE FROM SNOW MELT...BUT WILL GO WITH A MORE OPTIMISTIC PARTLY CLOUDY FCST FOR NOW. MIXING THROUGH 950-900 MB SUPPORTS HIGHS IN THE 40S... WITH THE WARMEST READINGS LIKELY OCCURRING IN THE HIGHER ELEVATIONS OF NC WI...WHERE EVEN SHALLOW MIXING WILL TAP INTO THE WARM AIR ALOFT. AGAIN...STAYED CLOSE TO THE ECMWFBC GUIDANCE. .LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY THE BEGINNING OF THE PERIOD WILL START OUT VERY MILD WEDNESDAY NIGHT INTO THURSDAY. MODEL FORECAST SOUNDINGS INDICATED LOW LEVEL MOISTURE BUT VERY LITTLE IN THE WAY OF MID LEVEL MOISTURE. THIS SCENARIO COMBINED WITH WEAK LIFT AND ABUNDANT LOW LEVEL MOISTURE SHOULD ALLOW FOR OCCASIONAL DRIZZLE TO DEVELOP WEDNESDAY NIGHT AND THEN CONTINUE THROUGH MUCH OF THURSDAY AND INTO THURSDAY NIGHT. THE MILD AND MOIST AIR WILL ALSO LEAD TO THE FORMATION OF FOG WEDNESDAY NIGHT AND CONTINUE INTO THURSDAY EVENING BEFORE DRIER AIR MOVES INTO THE REGION THURSDAY EVENING. COLDER AIR WILL ALSO WORK INTO THE REGION LATER THURSDAY NIGHT....BRINGING A CHANCE OF RAIN AND SNOW SHOWERS ON BACK SIDE OF DEPARTING LOW PRESSURE SYSTEM AFTER MIDNIGHT. WILL CONTINUE THE CHANCES FOR SNOW SHOWERS ON FRIDAY WITH HIGHEST CHANCES ACROSS THE FAR NORTH. TEMPERATURES SHOULD RETURN CLOSER TO NORMAL DURING THE DAY FRIDAY. HIGH PRESSURE WILL DOMINATE THE WEATHER PATTERN FRIDAY NIGHT THEN SLIDE EAST OF THE AREA ON SATURDAY. WEAK FRONTAL BOUNDARY AND SURFACE WAVE MOVING ALONG THE FRONT WILL BRING A SMALL CHANCE OF LIGHT SNOW TO THE REGION SATURDAY NIGHT. SYSTEM SHOULD BE OUT OF YEAR BY 12Z SUNDAY. ATTENTION THEN TURNS TO POTENT AND POSSIBLE WINTER STORM THAT WOULD AFFECT THE SOUTHERN TWO THIRDS OF WISCONSIN MONDAY INTO MONDAY NIGHT. MODELS HAVE BEEN FAIRLY CONSISTENT IN BRING A HEAVY BAND SNOW INTO CENTRAL...NORTH CENTRAL AND NORTHEAST WISCONSIN. COULD BE OVER 6 INCHES IN SOME SPOTS IF MODELS CONTINUE THE STRENGTH AND LOCATION OF SYSTEM. WILL WAIT ONE MORE SHIFT BEFORE DECIDING TO A MENTION IN THE HAZARDOUS WEATHER OUTLOOK. STAY TUNED ON THIS SYSTEM. && .AVIATION...LOW CLOUDS ADVECTED NORTH OUT OF NORTHERN WISCONSIN EARLY THIS MORNING...BUT A LARGE AREA OF LOW CLOUDS WAS STILL SITUATED OVER NORTHERN IA...EASTERN MN AND FAR WSTRN WI. WITH LOW-LEVEL FLOW REMAINING FROM THE SOUTH THIS MORNING...THIS AREA OF LOW CLOUDS SHOULD STAY TO OUR WEST. HOWEVER...PATCHY LOW CLOUDS THAT HAVE DEVELOPED NEAR LK MICH WILL NEED TO MONITORED. AN INCREASING LOW-LEVEL JET WILL BRING A QUICK INCREASE IN LOW-LEVEL MOISTURE LATER TODAY INTO TONIGHT...SETTING THE STAGE FOR WIDESPREAD MVFR/IFR CIGS...PATCHY FOG AND DRIZZLE...AS WELL AS SOME LOW-LEVEL WIND SHEAR. SOME FREEZING DRIZZLE MAY ALSO OCCUR OVER NC/FAR NE WI. THE DRIZZLE SHOULD END FROM WEST TO EAST DURING THE LATE EVENING AND EARLY MORNING HOURS...FOLLOWED BY PARTIAL CLEARING INTO WEDS MORNING. && .MARINE...HAVE ISSUED A SMALL CRAFT ADVISORY FROM 15Z/TUES-15Z/WEDS. INCREASING SOUTH FLOW IS EXPECTED...WITH WINDS INCREASING TO 35-40 KNOTS IN THE MIXED LAYER OVER LAKE MICHIGAN THIS AFTERNOON AND EARLY EVENING. THINK THAT THE STRENGTHENING INVERSION WILL PREVENT FREQUENT GUSTS OVER 35 KTS FROM OCCURRING...SO WILL ONLY ISSUE AN SCA FOR NOW. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && KIECKBUSCH/ECKBERG
Hazardous weather outlook, Feb 14, 2:08 PM CST, 14 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 208 PM CST MON FEB 14 2011 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-152015- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 208 PM CST MON FEB 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY PATCHY SLIPPERY SPOTS COULD DEVELOP ON ROADWAYS TUESDAY NIGHT DUE TO FREEZING DRIZZLE. DENSE FOG COULD DEVELOP AT TIMES DURING THE MIDDLE TO LATTER PART OF THE WEEK AS INCREASINGLY MOIST AIR ARRIVES NORTH OVER THE SNOW PACK ACROSS THE REGION. STRONG WEST WINDS ARE POSSIBLE LATE IN THE WEEK AS AN INTENSE STORM SYSTEM TRACKS ACROSS THE LAKE SUPERIOR REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. LMZ521-522-541>543-152015- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 208 PM CST MON FEB 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY WEST GALES WILL BE POSSIBLE LATE THIS WEEK AS AN INTENSE STORM SYSTEM TRACKS ACROSS THE LAKE SUPERIOR REGION. JS
Nearby
Small Craft Advisories in Wisconsin, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.